MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Hernia (2240)
Date of Event 01/29/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by the patient's attorney: (b)(6) 2009 - patient was diagnosed with incisional ventral hernia thereby underwent open repair with the implant of composix l/p mesh (device #1).Per operative notes, ¿the hernia defect was noted above the umbilicus and adhesions were taken down sharply.A composix l/p mesh (device #1) was placed as an underlay and sutured.¿ (b)(6) 2009 - patient underwent hernia repair with implant of ventrio mesh (device #2).(note: there was no operative notes provided).(b)(6) 2010 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #3) and removal of mesh (device #2).Per operative notes, ¿two hernia defects were noted, 1 superior to umbilicus and to the right lateral previous hernia repair whereas the other one inferior to the umbilicus and to the left lateral previous hernia repair.The lower round mesh was taken down leaving the upper mesh intact.This mesh (device #2) and hernia sac were removed.All the adhesions from either of the mesh or hernia sites were cleared.A sheet of ventrio mesh (device #3) was placed as an underlay and sutured.¿ (b)(6) 2011 - patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair.Per operative notes, ¿there were omental adhesions to the upper midline area of gore-tex mesh (ventrio mesh - device #3).There was a larger defect along the right side of composix l/p mesh (device #1) and a small defect on the left side.Large piece of synthetic mesh was introduced through the abdominal wall and smaller piece of mesh in the lateral position.The meshes were then secured in both locations.¿ (b)(6) 2013 - patient was diagnosed with large recurrent incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device #4) and removal of other meshes (device #1 & #3).Per operative notes, ¿the hernia sac was then identified and dissected sharply.Lysed dense colonic adhesions involving transverse colon to the hernia sac and old composix l/p mesh (device #1).There was a large defect with at least 3 different kinds of mesh (device #1 & #3) adhered to the abdominal wall.All these meshes were then removed and a ventralight st mesh (device #4) was inserted into the abdominal cavity and secured.¿ attorney alleges that the patient had adhesions, pain, hernia recurrence, removal surgery and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 3 years 6 months post implant of composix l/p mesh, patient was diagnosed with adhesions, inflammation and hernia recurrence thereby underwent repair with removal of the mesh.The instructions-for-use supplied with the device identify hernia recurrence, inflammation and adhesions as possible complications.This emdr represents composix l/p mesh (device #1).An additional emdr was submitted to represent ventrio mesh (device #2) and a supplemental emdr was submitted to represent ventrio mesh (device #3).

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18835061
Report Number1213643-2024-090980
Device Sequence Number7486313
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2013
Device Catalogue Number0134460
Device Lot NumberHUSK1407
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale